Alert archive / California / Wind Advisories in 2009

Wind Advisory 65, NWS Los Angeles, CA

December 16, 2009

NWS Los Angeles, CA issued this wind advisory at Dec 16, 2009, 9:24 PM PST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2009, 9:24 PM PST (05:24 UTC)
Expired
Dec 18, 2009, 3:00 PM PST
In force
42 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 170524
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
924 PM PST WED DEC 16 2009

...GUSTY CANYON WINDS OVER THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES TONIGHT AND THURSDAY MORNING...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE
TONIGHT INTO THURSDAY MORNING. THE STRONGEST WINDS WILL BELOW AND
THROUGH THE PASSES AND CANYONS...AND ALONG THE INTERSTATE 5
CORRIDOR.

CAZ054-171330-
/O.NEW.KLOX.WI.Y.0065.091217T0524Z-091217T1700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
924 PM PST WED DEC 16 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS BELOW AND
  THROUGH THE PASSES AND CANYONS.

* TIMING: WINDS WILL BE STRONGEST FROM TONIGHT THROUGH MID MORNING
  THURSDAY BEFORE FALLING BELOW ADVISORY LEVELS.

* WINDS: NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS
  OVER 50 MPH WILL AFFECT THE AREA. WINDS SHOULD TURN MORE TO THE
  NORTHEAST BY THURSDAY MORNING.

* IMPACTS: TRAVEL THROUGH THE INTERSTATE 5 CORRIDOR WILL BE
  AFFECTED TONIGHT...WITH MORE OF AN IMPACT ALONG HIGHWAY 14 BY
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-171330-
/O.NEW.KLOX.WI.Y.0065.091217T0524Z-091217T1700Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS
924 PM PST WED DEC 16 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS BELOW AND
  THROUGH THE PASSES AND CANYONS.

* TIMING: WINDS WILL BE STRONGEST FROM TONIGHT THROUGH MID MORNING
  THURSDAY BEFORE FALLING BELOW ADVISORY LEVELS.

* WINDS: NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS
  OVER 50 MPH WILL AFFECT THE AREA. WINDS SHOULD TURN MORE TO THE
  NORTHEAST BY THURSDAY MORNING.

* IMPACTS: TRAVEL THROUGH THE INTERSTATE 5 CORRIDOR WILL BE
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-171330-
/O.NEW.KLOX.WI.Y.0065.091217T0524Z-091217T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
924 PM PST WED DEC 16 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. 

* GUSTY NORTH WINDS WILL AFFECT AREAS THROUGH THE PASSES AND
  CANYONS.

* TIMING: WINDS WILL BE STRONGEST FROM TONIGHT THROUGH MID
  MORNING THURSDAY BEFORE FALLING BELOW ADVISORY LEVELS.

* WINDS: NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH WILL
  AFFECT THE AREA. WINDS SHOULD TURN MORE TO THE NORTHEAST BY
  THURSDAY MORNING.

* IMPACTS: TRAVEL ON TOPANGA CANYON BOULEVARD AND MALIBU CANYON
  ROAD WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
7 follow-up statements
000 
WWUS76 KLOX 171229
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
429 AM PST THU DEC 17 2009

...GUSTY CANYON WINDS OVER THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES THIS MORNING...

.GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE
THIS MORNING AS STRONG SURFACE PRESSURE. THE STRONGEST WINDS WILL
BELOW AND THROUGH THE PASSES AND CANYONS...AND ALONG THE
INTERSTATE 5 CORRIDOR.

CAZ046-053-054-171700-
/O.CON.KLOX.WI.Y.0065.000000T0000Z-091217T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
429 AM PST THU DEC 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
AND THE SANTA MONICA RANGE. THIS ADVISORY REMAINS IN EFFECT UNTIL
9 AM PST THIS MORNING.

* GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND
  BELOW PASSES AND CANYONS.

* TIMING: WINDS WILL BE STRONGEST THROUGH THIS MORNING BEFORE
  FALLING BELOW ADVISORY LEVELS.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS
  OVER 50 MPH WILL AFFECT THE AREA. 

* IMPACTS: TRAVEL THROUGH THE INTERSTATE 5 CORRIDOR AND THE
  SOLEDAD CANYON PASS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
000 
WWUS76 KLOX 171619
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
819 AM PST THU DEC 17 2009

...GUSTY CANYON WINDS OVER THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES THROUGH THE AFTERNOON...

.GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE
THROUGH THIS AFTERNOON AS STRONG SURFACE PRESSURE GRADIENTS
CONTINUE ACROSS THE AREA. THE STRONGEST WINDS WILL BELOW AND 
THROUGH THE PASSES AND CANYONS...AND ALONG THE INTERSTATE 5
CORRIDOR.

CAZ046-053-054-172300-
/O.EXT.KLOX.WI.Y.0065.000000T0000Z-091217T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
819 AM PST THU DEC 17 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND 
  BELOW PASSES AND CANYONS. 

* TIMING: WINDS WILL BE STRONGEST THROUGH EARLY THE AFTERNOON
  BEFORE FALLING BELOW ADVISORY LEVELS.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS 
  OVER 50 MPH WILL AFFECT THE AREA. 

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT
000 
WWUS76 KLOX 172206
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
206 PM PST THU DEC 17 2009

...GUSTY CANYON WINDS OVER THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES EXPECTED TONIGHT AND FRIDAY...

.GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS
OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA
RANGE THROUGH FRIDAY AFTERNOON. THE WINDS WILL LIKELY DECREASE
IN STRENGTH LATER THIS AFTERNOON AND EVENING...BUT ARE EXPECTED
TO INCREASE TO ADVISORY LEVELS LATER TONIGHT AND FRIDAY MORNING.
THE STRONGEST WINDS WILL OCCUR BELOW AND THROUGH THE PASSES AND
CANYONS AND THROUGH THE INTERSTATE 5 CORRIDOR.

CAZ046-053-054-180600-
/O.EXT.KLOX.WI.Y.0065.000000T0000Z-091218T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
206 PM PST THU DEC 17 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST FRIDAY. 

* GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND 
  BELOW PASSES AND CANYONS. 

* TIMING: WINDS WILL BE STRONGEST LATE TONIGHT AND FRIDAY MORNING.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH WILL AFFECT THE AREA.

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT/GOMBERG
000 
WWUS76 KLOX 180451
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
851 PM PST THU DEC 17 2009

...GUSTY CANYON WINDS OVER THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES EXPECTED TONIGHT AND FRIDAY...

.GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA
MONICA RANGE THROUGH FRIDAY AFTERNOON. THE WINDS WILL DECREASE
IN STRENGTH SOME THIS EVENING...BUT ARE EXPECTED TO INCREASE TO
ADVISORY LEVELS LATER TONIGHT AND FRIDAY MORNING. THE STRONGEST
WINDS WILL OCCUR BELOW AND THROUGH THE PASSES AND CANYONS AND
THROUGH THE INTERSTATE 5 CORRIDOR.

CAZ046-053-054-181330-
/O.CON.KLOX.WI.Y.0065.000000T0000Z-091218T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
851 PM PST THU DEC 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY. 

* GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND 
  BELOW PASSES AND CANYONS. 

* TIMING: WINDS WILL BE STRONGEST LATE TONIGHT AND FRIDAY 
  MORNING.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH WILL AFFECT THE AREA. 

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
000 
WWUS76 KLOX 181020
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 AM PST FRI DEC 18 2009

...GUSTY CANYON WINDS EXPECTED TO CONTINUE OVER PORTIONS OF
SOUTHWEST CALIFORNIA...

.A TIGHT SURFACE PRESSURE GRADIENT IN PLACE ACROSS SOUTHWEST
CALIFORNIA WILL CONTINUE GUSTY NORTH TO NORTHEAST WINDS THROUGH
AT LEAST LATE THIS MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH
AND BELOW AND THROUGH PASSES AND CANYONS. THE GRADIENT IS EXPECTED
TO RELAX LATER TODAY.

CAZ039-052-181800-
/O.EXB.KLOX.WI.Y.0065.000000T0000Z-091218T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
220 AM PST FRI DEC 18 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH
COAST. THIS ADVISORY WHICH IS IN EFFECT UNTIL 10 AM PST THIS
MORNING.

* GUSTY NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND BELOW
  PASSES AND CANYONS.

* TIMING: WINDS WILL BE STRONGEST THROUGH THIS MORNING...THEN
  DIMINISH.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50
  MPH WILL AFFECT THE AREA. LOCAL GUSTS IN EXCESS OF 60 MPH COULD
  OCCUR IN THE VICINITY OF MONTECITO.

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING THROUGH THE SAN
  MARCOS PASS ON HIGHWAY 154 AND ALONG FOOTHILL ROAD...OR HIGHWAY
  192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-036-181800-
/O.EXB.KLOX.WI.Y.0065.000000T0000Z-091218T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA YNEZ...SOLVANG
220 AM PST FRI DEC 18 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE
FOOTHILL AREAS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SAN LUIS OBISPO COUNTY CENTRAL COAST AND THE
SANTA YNEZ VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 10 AM PST
THIS MORNING AND IS MAINLY FOR THE FOOTHILL AREAS.

* GUSTY NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND BELOW
  PASSES AND CANYONS IN THE FOOTHILLS.

* TIMING: WINDS WILL BE STRONGEST THROUGH THIS MORNING...THEN
  DIMINISH.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO
  AROUND 50 MPH WILL AFFECT THE AREA.

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ALONG HIGHWAYS 101
  BETWEEN THE SANTA BARBARA-SAN LUIS OBISPO COUNTY LINE AND SANTA
  MARGARITA...AND ON HIGHWAY 154 THROUGH THE SANTA YNEZ VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-053-054-181800-
/O.CON.KLOX.WI.Y.0065.000000T0000Z-091218T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
220 AM PST FRI DEC 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
AND THE SANTA MONICA RANGE. THIS ADVISORY REMAINS IN EFFECT UNTIL
3 PM PST THIS AFTERNOON.

* GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND 
  BELOW PASSES AND CANYONS. 

* TIMING: WINDS WILL BE STRONGEST THROUGH THIS MORNING...THEN
  DIMINISH GRADUALLY THROUGH THIS AFTERNOON.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50
  MPH WILL AFFECT THE AREA.

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING THROUGH INTERSTATE
  5 CORRIDOR AND THE SOLEDAD MOUNTAIN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
000 
WWUS76 KLOX 181734
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
934 AM PST FRI DEC 18 2009

...GUSTY CANYON WINDS EXPECTED TO CONTINUE OVER PORTIONS OF
SOUTHWEST CALIFORNIA...

.A TIGHT SURFACE PRESSURE GRADIENT IN PLACE ACROSS SOUTHWEST
CALIFORNIA WILL CONTINUE GUSTY NORTH TO NORTHEAST WINDS THROUGH
THIS AFTERNOON ACROSS THE AREA. THE STRONGEST WINDS WILL BE
THROUGH AND BELOW PASSES AND CANYONS IN THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES. 

THE GUSTY WINDS HAVE BECOME MORE LOCALIZED ACROSS SAN LUIS OBISPO
AND SANTA BARBARA COUNTIES THIS MORNING. THEREFORE...THE WIND
ADVISORIES FOR THESE AREAS WILL BE ALLOWED TO EXPIRE AT 1000 AM.

CAZ039-052-181845-
/O.EXP.KLOX.WI.Y.0065.000000T0000Z-091218T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
934 AM PST FRI DEC 18 2009

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

$$

CAZ034-036-181845-
/O.EXP.KLOX.WI.Y.0065.000000T0000Z-091218T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA YNEZ...SOLVANG
934 AM PST FRI DEC 18 2009

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

$$

CAZ046-053-054-182300-
/O.CON.KLOX.WI.Y.0065.000000T0000Z-091218T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
934 AM PST FRI DEC 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND 
  BELOW PASSES AND CANYONS. 

* TIMING: WINDS WILL BE STRONGEST THROUGH THIS MORNING...THEN 
  DIMINISH GRADUALLY THROUGH THIS AFTERNOON. 

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 
  MPH WILL AFFECT THE AREA. 

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING THROUGH 
  INTERSTATE 5 CORRIDOR AND THE SOLEDAD MOUNTAIN PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT
000 
WWUS76 KLOX 182234
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
234 PM PST FRI DEC 18 2009

...WIND ADVISORIES ALLOWED TO EXPIRE...

.THE GUSTY OFFSHORE WINDS HAVE DIMINISHED IN INTENSITY AND AREAL
COVERAGE THIS AFTERNOON ACROSS THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES. THEREFORE...THE WIND ADVISORIES FOR THESE AREAS
WILL BE ALLOWED TO EXPIRE AT 300 PM PDT.

FOR TONIGHT AND SATURDAY...SOME GUSTY NORTHEAST WINDS WILL CONTINUE
THROUGH AND BELOW PASSES AND CANYONS. HOWEVER...WIDESPREAD ADVISORY
LEVEL WINDS ARE NOT ANTICIPATED. 

CAZ046-053-054-182345-
/O.EXP.KLOX.WI.Y.0065.000000T0000Z-091218T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
234 PM PST FRI DEC 18 2009

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 16, 8:35 PM PST, 49 minutes earlier.

Area forecast discussion, Dec 16, 8:35 PM PST, 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 PM PST WED DEC 16 2009

.SYNOPSIS...
CLEAR TO PARTLY CLOUDY SKIES WITH A WARMING TREND WILL CONTINUE
THROUGH THE WEEK...WITH WEAK TO MODERATE OFFSHORE FLOW EXPECTED. AS
A TROUGH MOVES INTO THE WEST COAST EARLY NEXT WEEK...THE LOW LEVEL
FLOW TURNS ONSHORE AND TEMPERATURES ARE EXPECTED TO COOL.

&&

.SHORT TERM (TONIGHT-SAT)...INCREASING OFFSHORE GRADIENTS HAVE
HELPED TO STRENGTHEN OFFSHORE FLOW OVER PORTIONS OF L.A./VTU
COUNTIES THIS EVENING. WINDS HAVE GUSTED OVER 35 MPH IN THE L.A.
COUNTY MTNS INCLUDING THE SANTA MONICA RANGE...WITH AN ISOLATED PEAK
GUST OF 72 MPH AT WHITAKER PEAK. WILL BE ISSUING A WIND ADVISORY FOR
THE L.A./VTU COUNTY MTNS AND SANTA MONICA RANGE...WITH THE STRONGEST
WINDS FOR THE VTU COUNTY MTNS IN THE VICINITY OF THE I-5 CORRIDOR.
SOME LOW CLOUDS WERE EDGING TO NEAR THE CENTRAL COAST THIS
EVENING...BUT OFFSHORE LOW LEVEL FLOW SHOULD INCREASE THERE
OVERNIGHT AND KEEP THE LOW CLOUDS LARGELY OFF THE COAST. MORE LOW
CLOUDS AND PATCHY DENSE FOG SHOULD DEVELOP IN THE SALINAS RIVER
VALLEY LATE TONIGHT. OTHERWISE...MORE HI CLOUDS WERE MOVING INTO THE
REGION THIS EVENING...WITH FAIR SKIES EXPECTED ACROSS THE DISTRICT
OVERNIGHT.

AN UPPER LEVEL RIDGE IS FORECAST TO BUILD ALONG THE CENTRAL AND SRN
CA COAST THU THRU FRI...THEN BUILD INLAND OVER THE REGION FRI NIGHT
AND SAT. THIS UPPER RIDGE WILL HELP TO KEEP THE OFFSHORE FLOW OVER
THE DISTRICT MAINLY NIGHT AND MORNING HOURS THRU THE PERIOD. IT
LOOKS LIKE WINDS THU NIGHT INTO SAT MAY APPROACH ADVISORY LEVELS AT
TIMES OVER PORTIONS OF VTU/L.A. COUNTIES...OTHERWISE SUPPORT FOR
WIDESPREAD STRONG WINDS IS MARGINAL AT BEST. SOME LOW CLOUDS FROM
THE SRN SAN JOAQUIN VALLEY SHOULD MOVE INTO THE SLO/SBA COUNTY
INTERIOR VALLEYS NIGHT AND MORNING HOURS THU NIGHT THRU SAT. SOME
MORE HI CLOUDS ARE EXPECTED TO AFFECT THE AREA FROM TIME TO TIME THU
THRU SAT AS WELL...BUT OVERALL SKIES SHOULD BE MOSTLY CLEAR FOR MANY
AREAS. TEMPS ACROSS THE REGION THU THRU SAT ARE EXPECTED TO BE
SEVERAL DEGREES ABOVE NORMAL...WITH HIGHS NEAR 80 DEGREES IN THE
WARMEST VALLEYS OF VTU/L.A. COUNTIES.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (SUN-WED)...A LOW PRESSURE SYSTEM LOOKS TO SLAM INTO
WASHINGTON ON SUN...WHICH SHOULD RESULT IN ANOTHER QUICKLY WEAKENING
FRONT MOVING DOWN THE CA COAST ON MON. THIS WILL PUSH THE SURFACE
HIGH OVER THE GREAT BASIN EASTWARD...AND RETURN ONSHORE FLOW TO THE
AREA BY MON...WITH SUN BEING A TRANSITION DAY.

THE STORY GETS MESSY AFTER THIS. MODELS CONTINUE TO SHOW A
DISTURBANCE IN THE JET INTERACTING WITH THE LEFTOVERS OF THE
AFOREMENTIONED LOW ON MON NIGHT. THIS INTERACTION COULD FORM A
RATHER DEEP UPPER LEVEL LOW...BUT WHERE IT SPINS IS ANYBODYS GUESS.
THE GFS IS BY FAR THE MOST AGGRESSIVE...DROPPING THIS LOW AND ITS
150KT JET INTO SRN CA MUCH LIKE OUR PREVIOUS STORM. THE ECMWF AND
GEM KEEP THE LOW TO THE EAST...WHICH WOULD RESULT IN A DRY BUT VERY
WINDY MIDDLE OF NEXT WEEK. PT CLOUDY SKIES...WITH MUCH COOLER TEMPS
AND 10 POPS SHOULD COVER TUE AND WED FOR NOW. WITH THE GFS ENSEMBLES
MORE SPREAD OUT THAN THE POPULATION OF LOS ANGELES...IT LOOKS LIKE
THERE WILL BE A LOT OF RUN-TO-RUN CHANGES AND UNCERTAINTY FOR THE
NEXT FEW DAYS.

&&

.AVIATION...17/0010Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAF
PACKAGE...ALTHO THERE IS A 30 PERCENT CHANCE KPRB MAY NOT HAVE LIFR
VSBYS LATE TONIGHT AND THU MORNING.

KLAX AND KBUR...HI CONFIDENCE IN CURRENT TAFS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SIRARD/KITTELL
AVIATION...SIRARD
SYNOPSIS...MEIER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 16, 1:23 PM PST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
123 PM PST WED DEC 16 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-171400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
123 PM PST WED DEC 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

SURF WILL BUILD ON ALL EXPOSED WEST AND NORTHWEST FACING SHORES AND
A HIGH SURF ADVISORY IS IN EFFECT TONIGHT NORTH OF POINT CONCEPTION.
PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR
LESS ON THE CENTRAL COAST AND IN THE INTERIOR VALLEYS OF SAN LUIS
OBISPO COUNTY LATE TONIGHT.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

BREAKERS RANGING FROM 11 TO 13 FEET WILL PERSIST ALONG EXPOSED WEST
FACING SHORES NORTH OF POINT CONCEPTION AND 3 TO 5 FEET OCCASIONAL 7
FEET ALONG THE VENTURA AND LOS ANGELES EXPOSED WEST AND NORTHWEST
SHORES THROUGH FRIDAY MORNING.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.